Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Sporadic since 7 days, mild body itching, scalp and arms flake dry skin. Took Allegra, topical spray. Anything to worry ?

User rating for this question
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2408 Questions
For the last seven days I have sporadic, and generally mild bodily itching, no rash. My scalp and arms flake dry skin. I am 42, male. I have no jaundice, fatigue, abdominal discomfort. I do not have dark urine or light-colored stools.

However, I keep on reading about itching and liver or kidney disease.

at night the itching seems worse. In the morning it is better/not there. Where clothes contact skin, or where I sweat, there is the urge to scratch. I take allegra and a topical steroid spray for my allergies.

Do i need to worry?

What can help alleviate the odd sensations?
Posted Wed, 20 Jun 2012 in Skin Hair and Nails
Answered by Dr. Shanthi.E 28 hours later

I am medical doctor, an associate in Department of Dermatology, working with an experienced Dermatologist. I answer on his behalf.

I do not see any major health concern at this stage for you to worry.

Yes, itching is seen in conditions affecting the liver mostly and also the kidneys. However, local skin lesions are the common cause for it.

Your itching is generalized to the whole body and is sporadic.

Please do get your liver function test and renal function test done. If they are normal, there is no need to worry.

You may continue to take allegra and topical steroid spray. Also, use calamine lotion to the affected body parts.

It is also worth to get a routine complete blood count done along with Eosinophil count.

If the symptoms do not subside in a week, please consult your dermatologist and get yourself examined for other causes.

It should all be gone soon.

Wish you early recovery.

Hope I have answered your query. Please do write back in case you have any follow up queries.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
,   ,  
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor